Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 66, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Jun 15, 2017, 7:30 PM CDT for Cedar County, Missouri. It was in force for 35 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2017, 7:30 PM CDT (00:30 UTC)
- Expired
- Jun 17, 2017, 6:27 AM CDT
- In force
- 35 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cedar County, MO
The radar
The Springfield radar (KSGF), 70 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sac River near Caplinger Mills (CMZM7). The gauge peaked at 16.72 ft at Jun 15, 2017, 11:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 19 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06919900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
157
WGUS43 KSGF 160030
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
730 PM CDT Thu Jun 15 2017
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Sac River near Caplinger Mills affecting Cedar County.
.This warning is based on Stockton Dam release amounts.
If conditions warrant...additional rises or falls may occur based on
future precipitation and runoff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at
http://water.weather.gov/ahps2/ index.php?wfo=sgf
&&
MOC039-161230-
/O.NEW.KSGF.FL.W.0066.170616T0030Z-170617T1127Z/
/CMZM7.1.ER.170615T2307Z.170616T0600Z.170616T1127Z.NO/
730 PM CDT Thu Jun 15 2017
For the Sac River near Caplinger Mills. ...For the Sac River near
Caplinger Mills...
* At 6:45 PM Thursday The stage was 16.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.0 feet by
around midnight. The river will fall below flood stage tomorrow
morning.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site. The
campground at Caplinger Mills floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Sac River Basin
Caplinger Mills 16 16.2 Thu 07 PM 11.2 6.8 6.7
&&
LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377
$$1 follow-up statement
020
WGUS83 KSGF 161524
FLSSGF
Flood Statement
National Weather Service Springfield MO
1024 AM CDT Fri Jun 16 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...
Sac River near Caplinger Mills affecting Cedar County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC039-161554-
/O.CAN.KSGF.FL.W.0066.000000T0000Z-170617T1127Z/
/CMZM7.1.ER.170615T2307Z.170616T0400Z.170616T0706Z.NO/
1024 AM CDT Fri Jun 16 2017
The Flood Warning has been cancelled for The Sac River near
Caplinger Mills.* At 9:45 AM Friday The stage was 12.2 feet.
* Flood stage is 16.0 feet.
* Forecast...The river will continue to fall to 11.3 feet by tomorrow
morning.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Sac River Basin
Caplinger Mills 16 12.2 Fri 10 AM 11.3 6.9 6.7
&&
LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jun 15, 6:05 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 15, 6:05 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Springfield MO 605 PM CDT Thu Jun 15 2017 .SHORT TERM...(Late this Afternoon through Friday) Issued at 222 PM CDT Thu Jun 15 2017 Our main focus will be on convection currently firing across central Kansas. There are multiple contributing factors which favor this convection growing upscale into a mesoscale convective system (MCS) this evening. This includes an atmosphere which will favor increasing thunderstorm coverage owing to a mid-level short wave trough and a strengthening low level jet. Additionally, strong differences in theta-e between the surface and 3 km agl will support aggressive conglomeration of cold pools. This system should take on forward propagating characteristics and move southeast towards western Missouri this evening. Thus, we have continued the mention of damaging winds and perhaps some large hail from this MCS. This system should become increasingly outflow dominant with time as it moves east across portions of the Ozarks. Thus, the severe threat will wane the farther east you go across the region. Thunderstorm chances then appear to be rather low for Friday once any remaining morning activity clears the area. We will have to watch for any remaining outflow boundaries, however the presence of short wave ridging should inhibit initiation over most areas. Friday again looks very warm with highs in the upper 80s to lower 90s. .LONG TERM...(Friday Night through Thursday) Issued at 222 PM CDT Thu Jun 15 2017 The setup again looks favorable for MCS development Friday night, but farther to the north from northern Kansas into southeastern Nebraska and western Iowa. This system should then track southeast and impact portions of central Missouri and the Missouri Ozarks. There will again be a threat for damaging winds and perhaps some hail with this activity. Saturday then looks very warm and dry before a cold front pushes through the area from Saturday night into Sunday morning. Chances for showers and thunderstorms look pretty good for much of the area with this frontal passage as upper level energy dives southeast into the Great Lakes and Corn Belt. At this point, it is tough to say when precipitation will clear out of the area on Sunday. Drier weather and cooler temperatures can then be expected to start next work week. There is a weak signal for more thunderstorm potential by midweek. Temperatures should warm back up to near normal by Tuesday and especially Wednesday. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 600 PM CDT Thu Jun 15 2017 KSGF/KJLN/KBBG tafs: Thunderstorms now over central KS will shift southeast into the region within a few hours. Strong outflow wind gusts will accompany these storms, especially over the Joplin area. MVFR/brief IFR visibility with heavy rain can also be expected. Ceilings will vary with the storms, but will generally be vfr with periods of MVFR. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...DSA
Hazardous weather outlook, Jun 15, 3:49 PM CDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 349 PM CDT Thu Jun 15 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-162100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 349 PM CDT Thu Jun 15 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Elevated Hail risk. Elevated Thunderstorm wind damage risk. Elevated Lightning risk. Limited Excessive heat risk. DISCUSSION... Heat indices will remain in the middle and upper 90s into early this evening. Thunderstorms will continue to develop through this evening across central Kansas. This activity will congeal into a cluster of thunderstorms and move southeast into portions of southeastern Kansas and western Missouri primarily west of Highway 65 later this evening. Some of these storms will be strong to severe with damaging winds and hail up to the size of quarters being the main potential severe weather hazards. Frequent lightning and locally heavy rainfall can also be expected from these storms. This thunderstorm activity will then slowly weaken overnight as it shifts east across the Missouri Ozarks. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The chance for thunderstorms will continue at times Friday into the weekend. At this time the greatest coverage of storms looks to be Friday night and again Saturday night. There is the risk for strong to severe storms. Seasonably hot and humid conditions are expected through the end of the week with afternoon heat index values in the 95 to 105 degree range. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight mainly west of the Highway 65 corridor. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:39 PM CDT | Special Weather Statement | SGF | Barton, Vernon | 51 min |
| Jun 15, 11:11 PM CDT | Special Weather Statement | SGF | McDonald, Newton | 49 min |
| Jun 16, 3:26 AM CDT | Heat Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 15 more | 39 hr |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.